Been on 20ng per day prednisone for PMR for 5 months. Toes have started going numb and vision blurring. Can these be side affects of prednisone? When finally get weaned off prednisone, will these problems go away?
Can prednisone cause blurred vision and numbness in feet?
Question posted by oliviaphillips on 9 Aug 2018
Last updated on 16 January 2019 by Sparkly
I had blurry vision and a good deal of swelling to the face which included the eyes. I had neuropathy in my feet only. I asked to switch to methylprednisolone and everything changed for me. I have been on steroids for 4 1/2 years and am finally down to 0.5 mg. The trip down was tedious.
Finally almost there. I hope this helps you. I know, it’s tough. Best of luck.
I have been on a roller coaster of prednisone since my diagnosis in October 2018. Had to have emergency knee surgery right after the diagnosis which TODAY is still painful , swollen and worse than before. My Sed rate stays at 30 - 40. I have noticed my toes numb and my vision blurred over the last year. Very concerning. Prednisone is poison!!! I am weaning myself off and started using turmeric and plant based diet only. Only 57 and can not function - period. Family he of lupus. #PMRtired
The only side effect that I got out of prednisone was getting very close to osteoporosis which my rheumatologist fixed with an injection twice a year of Prolia which is a bone reconstructive agent.
I was taking 55mgs of prednisone and 6 months had passed when I got bronchitis and asthma. I was hospitalized and I had a big pain on my side which I thought was because of the coughing. The doctor said it was 3 fractured ribs and they called my rheumatologist and she ordered a bone scan with urgency and it was the prednisone. Five years have passed and now I am taking 5mgs of prednisone daily. Ribs healed but I have been getting better with acupuncture for preventing stress. Stress aggravates polymyalgia.This was informed to me by Dr Ayala. He is my acupuncturist and he is a doctor MD too. Try to be calm and relaxed. I used to take tramadol too but now I don't. The only thing I cannot leave is the prednisone.
As soon as I try to quit I go into bad pain and immobility again so I keep up with it and take the injection. I did gain a lot of weight but I don't care about it anymore. I can move and I can do my things without help and I love that ;so who cares I am fat. On my first year with this illness I was almost an invalid. Had to cut my hair because I could not raise my arms very well to comb myself. My husband did not know how to do anything with my long hair. There is hope, do not despair. Looks bad in the beginning but you get better with time. The blurred vision and the numbness on your feet could be diabetes. Check with your doctor. My rheumatologist told me to go on a diet as soon as I started prednisone, she said that it can raise your sugar and cause diabetes if you don't eat well. I know my sugar went up in the coming years but still not enough to be diabetic.
- Prednisone uses and safety info
- Prednisone information for Healthcare Professionals (includes dosage details)
- Side effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.